Message Boards » Food and Nutrition

TOPIC: Multivitamins increases appetite

« Prev 1
« Prev 1
 
October 21, 2011 8:56 AM
So I have been noticing my appetite has increased BIG TIME I found myself not getting full so it caused me to overeat. So my co-worker noticed the One a day vitamins on my desk and she told me these are the reason why you are overeating, I didn't believe her until I just stopped taking them all this week and I losted 3 pounds that I have gained within a 2 week period.
Just want to know if anyone else experienced this???
  8855600
October 21, 2011 8:59 AM
Fraid not...I've been taking my Multivitamin+Minerals every day for the last 6 months, and i've never experienced what you are experiencing...
  6857672
October 21, 2011 9:00 AM
Haven't noticed it myself, would speculate that your coworker is wrong, but I don't know for sure.

EDIT: And you should take your vitamins honestly.
Edited by Sidesteal On October 21, 2011 9:01 AM
October 21, 2011 9:04 AM
No, because pill vitamins make me sick every drn time. But I have not experienced this with Flinstone Vitamins. BUT, I do have to stick to 1 Flinstone instead of 2 a day because if I take 2 I get dizzy and headachy....although it doesn't take much to make me headachy so that's not really a good example.....I'm noticing I'm going nowhere with this, so I'm just going to back out of the room now.
October 21, 2011 9:05 AM
I haven't noticed it and one of the trainers at my gym recommends you take multivitamins to help you minimize your appetite (from your body thinking you're hungry because you're missing nutrients).

It might be an additive in the multivitamin or the time of day you take it that messes with your appetite. I feel way better now that I actually take mine every day.
  1689510
October 21, 2011 9:06 AM
Mind games :). For me multivitamins decrease cravings so I can eat healthy foods. But I think it's all about what you think and believe-placebo effects.If not taking multivitamins decreases your appetite then don't take them as long as you are eating healthy. If you are on some serious low calories diet then you should take a multivitamin to make up for the lack.
October 21, 2011 9:06 AM
I have never been a fan of One a Day Mutlivitamins. I started taking them in High School for a short time and they would always make me sick to my stomach. I have been taking the GNC Ultra Mega Multi for women for over a year with no iodine or iron and have never had a problem. Perhaps maybe switch to a different multi?
October 21, 2011 9:08 AM
Nope. I've never heard of such a myth, but my multi-vitamins don't increase my appetite. The big glass of water I chug them down with kind of suppresses the feeling of hunger.
  4033053
October 21, 2011 9:10 AM
QUOTE:

So I have been noticing my appetite has increased BIG TIME I found myself not getting full so it caused me to overeat. So my co-worker noticed the One a day vitamins on my desk and she told me these are the reason why you are overeating, I didn't believe her until I just stopped taking them all this week and I losted 3 pounds that I have gained within a 2 week period.
Just want to know if anyone else experienced this???


Hmmm, this is interesting. I take One-A-Days too and I've noticed that I'm noshing a LOT more. I'm going to test this out and stop them for a week or so. The only reason I haven't ballooned up is because I work out a lot. If I didn't, I could gain 10 pounds in 7 days easy.

Thanks for the possible heads up!!
October 21, 2011 9:13 AM
I used to take Alive women multi vitamin I did have a reaction to it but it was not appetite wise. I now take little critters chewy mulit (my kids multi vitamin) with extra C and no reaction or appetite change at all.
  1079185
October 21, 2011 9:13 AM
I think this is why the recommend that you take them with a meal and with a full glass of water. I've been taking mine every day. I take it after I eat dinner with a full glass of water and I haven't noticed any effects of them making me feel hungry.
October 21, 2011 9:17 AM
I take women's one a day. I've only ever read that they contain a little bit of lead (some journal by the CDC or something) but I take mine in the morning with breakfast and have NEVER had any increase in appetite, and I've been taking them for 4 years (iron def. so I take these instead of the iron pills because they make my tummy very upset). I don't know, but to me it sounds like the placebo effect. You think it increases it and its an excuse to eat more. I'm not doctor, perhaps you should try and find some medical evidence?
  11480940
October 21, 2011 9:21 AM
One A Day vitamins are garbage. If you take them on an empty stomach most people get sick - wonder why? They are made with gelatin and artificial colors.

It's best to get most of your nutritional needs met with whole foods - and if you take supplements, take something better quality. But there is no reason why they would stimulate your appetite.
October 21, 2011 9:27 AM
Unless you're co-worker is a specialist in that field...BLASPHAMY!
October 21, 2011 9:28 AM
QUOTE:

So I have been noticing my appetite has increased BIG TIME I found myself not getting full so it caused me to overeat. So my co-worker noticed the One a day vitamins on my desk and she told me these are the reason why you are overeating, I didn't believe her until I just stopped taking them all this week and I losted 3 pounds that I have gained within a 2 week period.
Just want to know if anyone else experienced this???

October 21, 2011 9:29 AM
QUOTE:

QUOTE:

So I have been noticing my appetite has increased BIG TIME I found myself not getting full so it caused me to overeat. So my co-worker noticed the One a day vitamins on my desk and she told me these are the reason why you are overeating, I didn't believe her until I just stopped taking them all this week and I losted 3 pounds that I have gained within a 2 week period.
Just want to know if anyone else experienced this???




WIN
October 21, 2011 9:33 AM
A study was just released that indicates a higher rate of death among women who take multivitamins. I think you're better off just trying to get the proper nutrients from diet. Though I do take Vitamin D for a deficiency.
October 21, 2011 9:35 AM
I think I saw that study somewhere. Though I thought it was more correlative than causative. May be wrong, parsed through it more than anything.
  11480940
October 21, 2011 9:39 AM
QUOTE:

One A Day vitamins are garbage. If you take them on an empty stomach most people get sick - wonder why? They are made with gelatin and artificial colors.

It's best to get most of your nutritional needs met with whole foods - and if you take supplements, take something better quality. But there is no reason why they would stimulate your appetite.


As always, MrsC is spot on.

I take multivitamins, mostly because they're gummies and I want to, but I've begun trying to get my vitamins from from whole foods, and plenty of my docs/nutritionists have told me our bodies can't even pull the nutrients from the vitamins so it's a waste.
October 21, 2011 9:42 AM
QUOTE:

A study was just released that indicates a higher rate of death among women who take multivitamins. I think you're better off just trying to get the proper nutrients from diet. Though I do take Vitamin D for a deficiency.


Can you please cite the study?
October 21, 2011 9:44 AM
http://healthland.time.com/2011/10/11/vitamins-and-supplements-linked-to-higher-risk-of-death-in-older-women/

It's an easier read, though you may find the study itself possibly.
  11480940
October 21, 2011 9:45 AM
QUOTE:

QUOTE:

A study was just released that indicates a higher rate of death among women who take multivitamins. I think you're better off just trying to get the proper nutrients from diet. Though I do take Vitamin D for a deficiency.


Can you please cite the study?


http://www.webmd.com/vitamins-and-supplements/news/20111010/can-supplements-increase-a-womans-risk-of-dying

That article basically says that the study is inconclusive, that more research is needed.
Edited by Thomasm198 On October 21, 2011 9:52 AM
  1552106
October 21, 2011 9:45 AM
Here it is if you have access:

http://archinte.ama-assn.org/cgi/content/short/171/18/1625

And this was in older women, mean age of 62.
Edited by DrG3n3 On October 21, 2011 9:46 AM
  11480940
October 21, 2011 9:50 AM
Yeah there is a lot of crap in those vitamins....i take Kirkman's everyday (order online) and they do not make me sick (and there are so many things that trigger me!)-they are recommended by my nutritionist for me and my kids.
Of course what was said about eating whole, nutritious foods is spot on. These are great message boards with so many knowlegdeable people!
Good luck!
October 21, 2011 10:45 AM
This happened to me. B vitamins. Once your body starts getting something it was lacking it will say MORE PLEASE. Keep taking them enventually youlll get everything you need and it will calm down.
  11994865

Reply

Message Boards » Food and Nutrition

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.